1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Is anyone else disappointed with Victoza

Discussion in 'Type 2 with Insulin' started by tomdat7, Oct 17, 2013.

  1. tomdat7

    tomdat7 Type 2 · Member

    Messages:
    8
    Likes Received:
    4
    Trophy Points:
    43
    Hi all, I have been using Victoza now for around fifteen months religiously every morning. In the fifteen months I have not lost an ounce of weight even though I decided I would diet at the same time, which I have. When I was told of the decision to put me on Victoza the Specialist Diabetic Consultant made it seem as if this was the breakthrough everyone had been waiting for and a few months taking it, all my weight worries would be over. I came out of his office floating, at last, all the weight I had put on because of being put on insulin by the same consultant, would now start to come off.
    He said there was no major side effects, it was safe to take alongside the insulin and all the other medications I take for a number of ailments, so home I went and would wait for the nurse to ring me to tell me the life changer was waiting for me at the clinic.

    I took it as directed a small dose for a week or so then increased it to mid range, carried on with my existence only being careful what I ate. I wasn't told that it bloated you like a Zepplin and that this was the way you were supposed to lose weight because of feeling full with wind so you couldn't get any food down. Going to the toilet was sheer agony, my legs were swelled and I felt so uncomfortable all the time I became a grouch, my trousers were to tight, my shirts were gaping on me, and I felt really really miserable. I have now stopped taking it, it was no benefit to me at all, it didn't even seem to have any effect on my levels. I'm not saying it wouldn't benefit some people it probably does but not me. The thing is, I was told many times that all was going to be wonderful and that my neuropathy would be better especially in my feet and legs with having less bulk to carry, same for my arthritic hips and knees, I envisaged a new man emerging, who would be able to go fishing again and even walk to the shops. I just wish I hadn't been taken in again by news of another breakthrough in Diabetic cures. I became depressed, reclusive, angry, self blaming, something else will be introduced and this next time I'm going to research the results myself before I make plans for a new life. :|
     
  2. clarky1964

    clarky1964 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hi i started Victoza about 8 months ago and i have the same problems i just cant see light at the end of tunnel i have put on 3 stone i also take Nova Rapid . I take large volumes of Victoza i would love help as well . I have bad swelling in my Legs and Face .
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook